Title

Morphological variation of the Caloneis schumanniana species complex (bacillariophyceae) from different environmental conditions in North American streams

Document Type

Article

Publication Date

2009

Publication Title

Hydrobiologia

Abstract

Morphological variations of the Caloneis schumanniana (Grunow) Cleve species complex were studied using multivariate analysis. Populations of three species, synonymized in the literature, i.e., C. schumanniana, Caloneis limosa (Kützing) Patrick and Caloneis lewisii Patrick, were analyzed. Their morphological and ecological characteristics were evaluated and outlined for the sampled streams by US EPA's Western Environmental Monitoring and Assessment Program. Geographic separation among the three taxa was not resolved. This study showed that C. schumanniana has wider ecological tolerance than C. limosa and C. lewisii. Despite the ecological overlap, specific ecological preferences of C. limosa and C. lewisii were described.

Department

Biological and Environmental Sciences

Volume Number

635

Issue Number

1

First Page

157

Last Page

170

Comments

© Springer Science+Business Media B.V. 2009.

DOI

10.1007/s10750-009-9908-4

This document is currently not available here.

Share

COinS